Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 50, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jul 8, 2024, 5:34 PM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2024, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 8, 2024, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Calhoun County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:58 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:02 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 3:02 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 302 PM CDT Mon Jul 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 257 PM CDT Mon Jul 8 2024 The initial wave of convection, from now Tropical Storm Beryl, conts to lift northward acrs the FA this aftn, with another area of rainfall concentrated over southwest AR. As expected, we are seeing quite the range of temps over the FA. Mid aftn readings ranged fm the 70s in the rain-cooled locations, to the 80s elsewhere. No significant changes were made to the going fcst. The projected track of Beryl's remnants have sped up a bit per the latest NHC fcst, but the overall track thru AR rmns unchanged, generally along the I-30/US Highway 67/167 corridor. Heavy rainfall/flash flooding potential, along with the potential for a few tornadoes, are the main threats tonight into Tue. Showers and a scattered thunderstorms will increase in coverage tngt as the center of Beryl moves into southwest AR later tngt. Between now and then, this timeframe is the most concerning for tornado formation over southwest AR as the lower lvl wind fields wl rmn favorable for tornadic development. The system is expected to be centered around the MO Bootheel by early Tue evening, with rain chances quickly diminishing fm the south and west. Drier conds wl return for Wed, with highs returning to near normal lvls. Sfc dewpoints wl be in the 60s, so aftn heat indices wl stay below advisory criteria. && .LONG TERM... (Wednesday Night through next Monday) Issued at 257 PM CDT Mon Jul 8 2024 The prevailing upper level trof and the hurricane remnants have been a nice break in the typical hot and excessively humid weather normally expected in the month of July. For better or worse, weather conditions during the extended term will be reverting back to more typical July conditions. The term will begin with surface high pressure building into the area in the wake of a cool front. Above the surface, an upper level trof of low pressure will be gradually starting to propagate eastward. Over time the surface high will slide to the east, allowing a return flow of moist Gulf air across the region, while an upper level ridge of high pressure builds across the area from the west. The overall trend for the forecast period will be warming temperatures and increasing moisture levels, with little in the way of precipitation. I suspect that by Monday of next week, some areas will see heat index values climb at or above the 105 degree level...requiring the issuance of head advisory products. && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Mon Jul 8 2024 Flight conds wl deteriorate acrs the FA thru the period and the remnants of Beryl apch AR fm the southwest. Seeing one band of convection lifting north acrs northern and western AR, affecting mainly KHRO and KBPK thru mid aftn. Areal coverage of showers/ storms wl ramp up heading into tngt thru much of Tue mrng. Gusty winds wl also occur as the center of Beryl tracks generally along the I-30/Highway 67/167 corridor. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 75 64 88 / 90 90 20 10 Camden AR 69 82 65 91 / 90 70 10 10 Harrison AR 65 75 62 86 / 90 90 10 0 Hot Springs AR 68 81 66 90 / 100 90 10 10 Little Rock AR 72 79 68 89 / 100 90 10 10 Monticello AR 73 82 67 90 / 80 60 10 10 Mount Ida AR 65 81 64 89 / 100 80 10 10 Mountain Home AR 66 74 62 86 / 90 90 10 0 Newport AR 71 79 65 87 / 90 90 30 10 Pine Bluff AR 72 80 67 88 / 90 80 10 10 Russellville AR 68 80 65 89 / 90 90 10 10 Searcy AR 70 78 65 88 / 90 90 20 10 Stuttgart AR 73 80 67 86 / 90 80 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch from 7 PM CDT this evening through Tuesday evening for ARZ004>008-014>017-024-025-031>033-039-042>044-052>054-103- 112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-237- 238-240-241-313-340-341. && SHORT TERM...44 LONG TERM....53 AVIATION...44
Hazardous weather outlook, Jul 8, 4:08 AM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 408 AM CDT Mon Jul 8 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 408 AM CDT Mon Jul 8 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnants of Hurricane Beryl will move towards the state this afternoon into the overnight period. Showers and thunderstorms are expected to develop and expand in coverage as the system nears. There will be the potential for brief tornadoes this afternoon and tonight in addition to isolated instances of flash flooding within heavier bands of precipitation. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The remnants of Beryl will be lifting northeast across the state Tuesday morning...lifting northeast of the state by late Tuesday afternoon/early Tuesday evening. Chances for heavy rainfall will continue into the afternoon hours...with some potential for flash flooding continuing. Some threat for a few brief tornadoes may also remain during the daytime on Tuesday...but expect this threat to decrease rapidly from south to northeast throughout the day. By late Tuesday night into Wednesday...the threat for seeing hazardous weather will then become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:38 AM CDT | Flood Watch | LZK | Baxter, Boone, Clark, Cleburne, Conway, Faulkner and 26 more | 32 hr |
| Jul 8, 10:33 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 28 hr |
| Jul 8, 6:04 PM CDT | Tornado Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 41 min |
| Jul 8, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 37 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.